Diazepam for injection precipitates when it is diluted. That said, it can still be diluted if it is administered with a filter. When I worked in the hospital, we diluted almost all IV meds in normal saline.
Nurses should know appropriate spelling of drug names. I wouldn't want anyone administering anything to me if they couldn't spell the name. I wouldn't feel comfortable practicing in another country where I had trouble with the language.
~ No One Can Make You Feel Inferior Without Your Consent -Eleanor Roosevelt ~
The OP forgot one letter in the spelling of diazepam which could have just as easily been a typo as it could have been a spelling error. It is very possible to be a good nurse and not a good speller- I worked with many such nurses in the hospital. Not being able to spell the name of a med off the top of your head doesn't mean you wouldn't be able to safely administer it. The OP came here to ask a question- not to be attacked for her less than perfect spelling/grammar in a language that appears to not be her native language.
A common chemotherapy that we administered when I worked inpatient was doxorubicin. It was often referred to by its nickname "doxy". I would bet a good portion of the nurses on my floor, if asked, would guess that the name of the drug is spelled "doxyrubicin". They would still be able to read the name correctly on the order, verify that the order matches the drug and administer it appropriately.
I take desmopressin regularly... wouldn't concern me in the least if someone thought it was spelled with only one s. I also used to take the following meds: zonisamide, gabapentin, topiramate... I could see many potential spelling errors with these meds and have never asked an inpatient nurse to spell the name of a med before administering it to me.
No one suggested that the OP is practicing in a country where she can't speak the language. Ktliz's opinion (and mine as well) is that the OP likely works as a nurse in a non-English speaking country and speaks English as a second language, so it therefore isn't perfect.
People have to remember that this site is viewed by many people in many different countries where the first language isn't necessarily English but also may have different policies on reconstruction of medication.
Can we please have less of the attacking and more of the compassion and understanding that things may be done differently in other countries
Also... I was most alarmed with her "daluting" it with "water" or "blood"..
Might as well just use the faucet then!
I swear if people said **** like this in real life, say a new grad, you would be shocked but when it's the Internet everyone gets all high and mighty defending total strangers haaha
Not true. The OP mentioned sterile water for injection... how would that lead you to believe that she's diluting meds with tap water? In many countries, SWI is more commonly used than saline... when I was in Tanzania, they flushed IVs with sterile water!
I also don't think she was talking about actually diluting the medication with blood but by giving the medication undiluted and allowing the patient's venous blood to do the "diluting" so to say. We wouldn't say it that way but, again, it appears that English is not the OP's native language.
Ok I am going to say this and alot of people will probably freak but I am dyslexic spell check is my best friend problem is not good for meds, there are tricks you can use to help it like I have glasses that are tinted helps keeping the words from getting too jumbled I can still effectively do my job with quadruple checks, but that is me... Gonna be intresting seeing these responses